Alert archive / California / Winter Storm Warnings in 2016
Winter Storm Warning 7, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Jan 28, 2016, 3:24 PM PST. It took effect at Jan 29, 2016, 7:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2016, 3:24 PM PST (23:24 UTC)
- In effect from
- Jan 29, 2016, 7:00 PM PST
- Expired
- Jan 30, 2016, 3:30 AM PST
- In force
- 9 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
466 WWUS46 KSTO 282324 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 324 PM PST THU JAN 28 2016 ...SIGNIFICANT SNOWFALL OVER NORTHERN SIERRA FRIDAY NIGHT AND SATURDAY... .SIGNIFICANT SNOWFALL IS EXPECTED OVER THE NORTHERN SIERRA NEVADA FRIDAY AND SATURDAY. SNOW LEVELS WILL REMAIN ABOVE PASS LEVELS ON FRIDAY...BUT WILL LOWER TO AROUND 4000 FEET BY SATURDAY MORNING. FROM FRIDAY EVENING INTO SATURDAY...SIGNIFICANT SNOWFALL SHOULD IMPACT MOUNTAIN TRAVEL. TRAVELERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. CARRY CHAINS AND EXPECT DELAYS AND HAZARDOUS DRIVING CONDITIONS. CAZ069-290730- /O.UPG.KSTO.WS.A.0004.160130T0000Z-160130T1800Z/ /O.NEW.KSTO.WS.W.0007.160130T0000Z-160130T1800Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 324 PM PST THU JAN 28 2016 ...WINTER STORM WARNING IN EFFECT FROM 4 PM FRIDAY TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 10 AM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * MAIN IMPACT: SNOW COVERED AND SLIPPERY ROADS...CHAIN CONTROLS. EXPECT HAZARDOUS TRAVEL. * TIMING...RAIN AT PASS LEVELS ON FRIDAY IS EXPECTED TO CHANGE TO SNOW BY FRIDAY EVENING. MODERATE TO HEAVY SNOWFALL IS EXPECTED FRIDAY NIGHT THROUGH MID-DAY SATURDAY. | * LOCATIONS...INTERSTATE 80...HIGHWAYS 50...88 AND 89. * SNOW ACCUMULATIONS...6 TO 16 INCHES...LOCALLY GREATER AMOUNTS OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 FEET. * STRONG WINDS OF 60 MPH OR GREATER CREATING WHITEOUT CONDITIONS OVER HIGHER ELEVATIONS. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE ALSO POSSIBLE. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ068-290730- /O.NEW.KSTO.WW.Y.0009.160130T0000Z-160130T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 324 PM PST THU JAN 28 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 10 AM PST SATURDAY. * MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS...CHAIN CONTROLS. EXPECT HAZARDOUS TRAVEL. * TIMING...RAIN CHANGING TO SNOW BY FRIDAY EVENING AND CONTINUING INTO SATURDAY. MODERATE TO HEAVY SNOWFALL IS EXPECTED FRIDAY NIGHT THROUGH MID-DAY SATURDAY. | * LOCATIONS...LASSEN NATIONAL PARK...HIGHWAY 44. MINOR ACCUMULATIONS ALONG HIGHWAYS 36...70...89. * SNOW ACCUMULATIONS...5 TO 10 INCHES...LOCALLY GREATER AMOUNTS OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 FEET. * STRONG WINDS OF 50 MPH OR GREATER OVER HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ JHM
6 follow-up statements
741 WWUS46 KSTO 282325 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 325 PM PST THU JAN 28 2016 ...SIGNIFICANT SNOWFALL OVER NORTHERN SIERRA FRIDAY NIGHT AND SATURDAY... .SIGNIFICANT SNOWFALL IS EXPECTED OVER THE NORTHERN SIERRA NEVADA FRIDAY AND SATURDAY. SNOW LEVELS WILL REMAIN ABOVE PASS LEVELS ON FRIDAY...BUT WILL LOWER TO AROUND 4000 FEET BY SATURDAY MORNING. FROM FRIDAY EVENING INTO SATURDAY...SIGNIFICANT SNOWFALL SHOULD IMPACT MOUNTAIN TRAVEL. TRAVELERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. CARRY CHAINS AND EXPECT DELAYS AND HAZARDOUS DRIVING CONDITIONS. CAZ069-291400- /O.CON.KSTO.WS.W.0007.160130T0000Z-160130T1800Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 325 PM PST THU JAN 28 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM FRIDAY TO 10 AM PST SATURDAY... * MAIN IMPACT: SNOW COVERED AND SLIPPERY ROADS...CHAIN CONTROLS. EXPECT HAZARDOUS TRAVEL. * TIMING...RAIN AT PASS LEVELS ON FRIDAY IS EXPECTED TO CHANGE TO SNOW BY FRIDAY EVENING. MODERATE TO HEAVY SNOWFALL IS EXPECTED FRIDAY NIGHT THROUGH MID-DAY SATURDAY. | * LOCATIONS...INTERSTATE 80...HIGHWAYS 50...88 AND 89. * SNOW ACCUMULATIONS...6 TO 16 INCHES...LOCALLY GREATER AMOUNTS OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 FEET. * STRONG WINDS OF 60 MPH OR GREATER CREATING WHITEOUT CONDITIONS OVER HIGHER ELEVATIONS. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE ALSO POSSIBLE. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ068-291400- /O.CON.KSTO.WW.Y.0009.160130T0000Z-160130T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 325 PM PST THU JAN 28 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 10 AM PST SATURDAY... * MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS...CHAIN CONTROLS. EXPECT HAZARDOUS TRAVEL. * TIMING...RAIN CHANGING TO SNOW BY FRIDAY EVENING AND CONTINUING INTO SATURDAY. MODERATE TO HEAVY SNOWFALL IS EXPECTED FRIDAY NIGHT THROUGH MID-DAY SATURDAY. | * LOCATIONS...LASSEN NATIONAL PARK...HIGHWAY 44. MINOR ACCUMULATIONS ALONG HIGHWAYS 36...70...89. * SNOW ACCUMULATIONS...5 TO 10 INCHES...LOCALLY GREATER AMOUNTS OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 FEET. * STRONG WINDS OF 50 MPH OR GREATER OVER HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
997 WWUS46 KSTO 290530 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 930 PM PST THU JAN 28 2016 ...SIGNIFICANT SNOWFALL OVER NORTHERN SIERRA FRIDAY NIGHT AND SATURDAY... .SIGNIFICANT SNOWFALL IS EXPECTED OVER THE NORTHERN SIERRA NEVADA FRIDAY AND SATURDAY. SNOW LEVELS WILL REMAIN ABOVE PASS LEVELS ON FRIDAY...BUT WILL LOWER TO AROUND 4000 FEET BY SATURDAY MORNING. FROM FRIDAY EVENING INTO SATURDAY...SIGNIFICANT SNOWFALL SHOULD IMPACT MOUNTAIN TRAVEL. TRAVELERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. CARRY CHAINS AND EXPECT DELAYS AND HAZARDOUS DRIVING CONDITIONS. CAZ069-291630- /O.CON.KSTO.WS.W.0007.160130T0000Z-160130T1800Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 930 PM PST THU JAN 28 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM FRIDAY TO 10 AM PST SATURDAY... * MAIN IMPACT: SNOW COVERED AND SLIPPERY ROADS...CHAIN CONTROLS. EXPECT HAZARDOUS TRAVEL. * TIMING...RAIN AT PASS LEVELS ON FRIDAY IS EXPECTED TO CHANGE TO SNOW BY FRIDAY EVENING. MODERATE TO HEAVY SNOWFALL IS EXPECTED FRIDAY NIGHT THROUGH MID-DAY SATURDAY. | * LOCATIONS...INTERSTATE 80...HIGHWAYS 50...88 AND 89. * SNOW ACCUMULATIONS...6 TO 16 INCHES...LOCALLY GREATER AMOUNTS OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 FEET. * STRONG WINDS OF 60 MPH OR GREATER CREATING WHITEOUT CONDITIONS OVER HIGHER ELEVATIONS. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE ALSO POSSIBLE. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ068-291630- /O.CON.KSTO.WW.Y.0009.160130T0000Z-160130T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 930 PM PST THU JAN 28 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 10 AM PST SATURDAY... * MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS...CHAIN CONTROLS. EXPECT HAZARDOUS TRAVEL. * TIMING...RAIN CHANGING TO SNOW BY FRIDAY EVENING AND CONTINUING INTO SATURDAY. MODERATE TO HEAVY SNOWFALL IS EXPECTED FRIDAY NIGHT THROUGH MID-DAY SATURDAY. | * LOCATIONS...LASSEN NATIONAL PARK...HIGHWAY 44. MINOR ACCUMULATIONS ALONG HIGHWAYS 36...70...89. * SNOW ACCUMULATIONS...5 TO 10 INCHES...LOCALLY GREATER AMOUNTS OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 FEET. * STRONG WINDS OF 50 MPH OR GREATER OVER HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
737 WWUS46 KSTO 291118 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 318 AM PST FRI JAN 29 2016 ...SIGNIFICANT SNOWFALL OVER NORTHERN SIERRA CASCADE RANGE TONIGHT AND SATURDAY... .SIGNIFICANT SNOWFALL IS EXPECTED OVER THE NORTHERN SIERRA NEVADA AND SOUTHERN CASCADES TONIGHT AND SATURDAY. SNOW LEVELS WILL REMAIN ABOVE PASS LEVELS TODAY...BUT WILL LOWER TO BETWEEN 4000 AND 5000 FEET BY SATURDAY MORNING. FROM THIS EVENING INTO SATURDAY...SIGNIFICANT SNOWFALL SHOULD IMPACT MOUNTAIN TRAVEL. TRAVELERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. CARRY CHAINS AND EXPECT DELAYS AND HAZARDOUS DRIVING. CAZ069-300100- /O.EXT.KSTO.WS.W.0007.160130T0300Z-160131T0000Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 318 AM PST FRI JAN 29 2016 ...WINTER STORM WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SATURDAY... * MAIN IMPACT: SNOW COVERED AND SLIPPERY ROADS...CHAIN CONTROLS. EXPECT HAZARDOUS TRAVEL. * TIMING...RAIN AT PASS LEVELS TODAY IS EXPECTED TO CHANGE TO SNOW BY THIS EVENING. MODERATE TO HEAVY SNOWFALL IS EXPECTED TONIGHT THROUGH MID DAY SATURDAY WITH DECREASING SHOWERS THROUGH THE REMINDER OF THE DAY. | * LOCATIONS...INTERSTATE 80...HIGHWAYS 50...88 AND 89. * SNOW ACCUMULATIONS...6 TO 16 INCHES...LOCALLY GREATER AMOUNTS OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 FEET. * GUSTY WINDS UP TO 45 MPH OR GREATER CREATING WHITEOUT CONDITIONS OVER HIGHER ELEVATIONS AT TIMES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE ALSO POSSIBLE. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ068-300100- /O.EXT.KSTO.WW.Y.0009.160130T0300Z-160131T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 318 AM PST FRI JAN 29 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SATURDAY... * MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS...CHAIN CONTROLS. EXPECT HAZARDOUS TRAVEL. * TIMING...RAIN CHANGING TO SNOW BY THIS EVENING AND CONTINUING INTO SATURDAY. MODERATE TO HEAVY SNOWFALL IS EXPECTED TONIGHT THROUGH MID DAY SATURDAY WITH DECREASING SHOWERS IN THE AFTERNOON. | * LOCATIONS...LASSEN NATIONAL PARK...HIGHWAY 44. MINOR ACCUMULATIONS ALONG HIGHWAYS 36...70...89. * SNOW ACCUMULATIONS...5 TO 10 INCHES...LOCALLY GREATER AMOUNTS OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 FEET. * GUSTY WINDS UP TO 45 MPH OVER HIGHER ELEVATIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
011 WWUS46 KSTO 291122 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 322 AM PST FRI JAN 29 2016 ...SIGNIFICANT SNOWFALL OVER NORTHERN SIERRA CASCADE RANGE TONIGHT AND SATURDAY... .SIGNIFICANT SNOWFALL IS EXPECTED OVER THE NORTHERN SIERRA NEVADA AND SOUTHERN CASCADES TONIGHT AND SATURDAY. SNOW LEVELS WILL REMAIN ABOVE PASS LEVELS TODAY...BUT WILL LOWER TO BETWEEN 4000 AND 5000 FEET BY SATURDAY MORNING. FROM THIS EVENING INTO SATURDAY...SIGNIFICANT SNOWFALL SHOULD IMPACT MOUNTAIN TRAVEL. TRAVELERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. CARRY CHAINS AND EXPECT DELAYS AND HAZARDOUS DRIVING. CAZ069-300100- /O.CON.KSTO.WS.W.0007.160130T0300Z-160131T0000Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 322 AM PST FRI JAN 29 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SATURDAY... * MAIN IMPACT: SNOW COVERED AND SLIPPERY ROADS...CHAIN CONTROLS. EXPECT HAZARDOUS TRAVEL. * TIMING...RAIN AT PASS LEVELS TODAY IS EXPECTED TO CHANGE TO SNOW BY THIS EVENING. MODERATE TO HEAVY SNOWFALL IS EXPECTED TONIGHT THROUGH MID DAY SATURDAY WITH DECREASING SHOWERS THROUGH THE REMINDER OF THE DAY. | * LOCATIONS...INTERSTATE 80...HIGHWAYS 50...88 AND 89. * SNOW ACCUMULATIONS...6 TO 16 INCHES...LOCALLY GREATER AMOUNTS OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 FEET. * GUSTY WINDS UP TO 45 MPH OR GREATER CREATING WHITEOUT CONDITIONS OVER HIGHER ELEVATIONS AT TIMES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE ALSO POSSIBLE. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ068-300100- /O.CON.KSTO.WW.Y.0009.160130T0300Z-160131T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 322 AM PST FRI JAN 29 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SATURDAY... * MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS...CHAIN CONTROLS. EXPECT HAZARDOUS TRAVEL. * TIMING...RAIN CHANGING TO SNOW BY THIS EVENING AND CONTINUING INTO SATURDAY. MODERATE TO HEAVY SNOWFALL IS EXPECTED TONIGHT THROUGH MID DAY SATURDAY WITH DECREASING SHOWERS IN THE AFTERNOON. | * LOCATIONS...LASSEN NATIONAL PARK...HIGHWAY 44. MINOR ACCUMULATIONS ALONG HIGHWAYS 36...70...89. * SNOW ACCUMULATIONS...5 TO 10 INCHES...LOCALLY GREATER AMOUNTS OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 FEET. * GUSTY WINDS UP TO 45 MPH OVER HIGHER ELEVATIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
875 WWUS46 KSTO 292335 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 335 PM PST FRI JAN 29 2016 ...SIGNIFICANT SNOWFALL OVER NORTHERN SIERRA CASCADE RANGE TONIGHT AND SATURDAY... .SIGNIFICANT SNOWFALL IS EXPECTED OVER THE NORTHERN SIERRA NEVADA AND SOUTHERN CASCADES TONIGHT AND SATURDAY. SNOW LEVELS WILL REMAIN ABOVE PASS LEVELS TODAY...BUT WILL LOWER TO BETWEEN 4000 AND 5000 FEET BY SATURDAY MORNING. FROM THIS EVENING INTO SATURDAY...SIGNIFICANT SNOWFALL SHOULD IMPACT MOUNTAIN TRAVEL. TRAVELERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. CARRY CHAINS AND EXPECT DELAYS AND HAZARDOUS DRIVING. CAZ069-301800- /O.CON.KSTO.WS.W.0007.160130T0300Z-160131T0000Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 335 PM PST FRI JAN 29 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SATURDAY... * MAIN IMPACT: SNOW COVERED AND SLIPPERY ROADS...CHAIN CONTROLS. EXPECT HAZARDOUS TRAVEL. * TIMING...RAIN AT PASS LEVELS TODAY IS EXPECTED TO CHANGE TO SNOW THIS EVENING. MODERATE TO HEAVY SNOWFALL IS EXPECTED LATER TONIGHT THROUGH MID-DAY SATURDAY...THEN DECREASING SHOWERS THROUGH THE REMINDER OF THE DAY. | * LOCATIONS...INTERSTATE 80...HIGHWAYS 50...88 AND 89. * SNOW ACCUMULATIONS...6 TO 14 INCHES...LOCALLY GREATER AMOUNTS OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 FEET. * GUSTY WINDS 50 MPH OR GREATER CREATING WHITEOUT CONDITIONS OVER HIGHER ELEVATIONS AT TIMES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE ALSO POSSIBLE. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ068-301800- /O.CON.KSTO.WW.Y.0009.160130T0300Z-160131T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 335 PM PST FRI JAN 29 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SATURDAY... * MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS...CHAIN CONTROLS. EXPECT HAZARDOUS TRAVEL. * TIMING...RAIN CHANGING TO SNOW THIS EVENING AND CONTINUING INTO SATURDAY. MODERATE TO HEAVY SNOWFALL IS EXPECTED TONIGHT THROUGH MID-DAY SATURDAY. DECREASING SHOWERS IN THE AFTERNOON. | * LOCATIONS...LASSEN NATIONAL PARK...HIGHWAY 44. MINOR ACCUMULATIONS ALONG HIGHWAYS 36...70...89. * SNOW ACCUMULATIONS...5 TO 10 INCHES...LOCALLY GREATER AMOUNTS OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 FEET. * GUSTY WINDS UP TO 45 MPH OVER HIGHER ELEVATIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JHM
997 WWUS46 KSTO 301130 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PST SAT JAN 30 2016 CAZ069-301230- /O.CAN.KSTO.WS.W.0007.000000T0000Z-160131T0000Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 330 AM PST SAT JAN 30 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER STORM WARNING. SNOW WILL QUICKLY TAPER OFF FROM THE NORTH EARLY THIS MORNING. ONLY MINOR ADDITIONAL SNOWFALL ACCUMULATIONS ARE EXPECTED FROM SHOWERS THROUGH THE DAY. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ068-301230- /O.CAN.KSTO.WW.Y.0009.000000T0000Z-160131T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 330 AM PST SAT JAN 30 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW IS ENDING FROM THE NORTH EARLY THIS MORNING. ONLY MINOR ADDITIONAL SNOWFALL ACCUMULATIONS ARE EXPECTED FROM SHOWERS THROUGH THE DAY. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 28, 3:11 PM PST, 13 minutes earlier.
Area forecast discussion, Jan 28, 3:11 PM PST, 13 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 311 PM PST THU JAN 28 2016 .SYNOPSIS... Wet storm moving in later tonight and Friday with high snow levels. Snow levels lower Friday evening and Saturday with possible travel issues over the Sierra. Periods of heavy rain and snow Friday into Saturday over the West Slope Sierra Nevada. &&. .DISCUSSION... Initial short-wave moving into the Pac NW has weakened the ridge sufficiently and the Srn portion of the wx system has been able to spread into the I-80/US-50 corridor before evening...faster and deeper (farther S) than many of the models. This system will be exiting the area this evening...only for the more wetter system to follow closely on its heels on Fri. Satellite imagery is showing a batch of moisture nearing 130W and rapidly approaching the CA/ORE coast. This moisture is destined to spread across norcal on Friday bringing periods of moderate to heavy precipitation to Norcal. Significant moisture is associated with this system with TPW values of nearly an inch and a half with some values near 1.9 inches around 135W. This TPW plume (aka AR) is a +3 PW standardized anomaly with a return interval of once every 10 yr and a small area outside the 30 yr climate occurrence as well. A strong 150 kt jet will focus this +3 standardized anomaly PW plume perpendicular/orthogonal into the W Slope Siernev with maximum large scale ascent/topographic forcing from 12z Fri to 12-18z Sat. The GFS 6-hr averaged precip rates could reach .40-.50" over the W Slope Siernev during this time. During the day on Fri...snow levels are forecast to be high...then lower later Fri nite and Sat. The timing of the heavier precip rates and higher snow levels bring a concern for the potential for debris flows over the recent Siernev burn scars. 5H heights will lower behind the Fri wave as a broad trof begins to develop over the NErn Pac. Cooler air from the Gulf of Alaska will spread into Norcal Fri nite/Sat and lower snow levels to 4-5 kft. With the bulk of the moisture over Zone 69...we will upgrade the winter storm watch to a warning during this period with an advisory for zone 68. As the upper jet sags Swd into Socal...the broad trof will sharpen and deepen along the coast on Sun. CAA will lower snow levels to 2-3 kft...possibly around 1500 ft over Shasta Co...with a cold and unstable airmass resulting in a chance or scattered showers and possible valley T-storms on Sun. Forecast soundings show unidirectional flow which should inhibit shear profiles. NWly flow may also result in some partial clearing during the day especially on the W side of the Valley. JHM .EXTENDED DISCUSSION (Monday THROUGH Thursday) Extended period characterized by uncertainty as major differences remain between ECMWF and GFS (GEM most closely aligns with GFS). Overall pattern should feature upper level ridging with weak waves attempting to drop SE into NorCal every few days. GFS and GEM scenarios would keep most of NorCal dry into mid-week with just a few showers across the northern mountains as moisture remains shunted offshore. ECMWF on the other hand is wetter with more widespread precip across NorCal for Tuesday thru mid-week. Therefore, have not made major changes to the extended until differences are better resolved. ¯\_(ツ)_/¯ Regardless, below normal temperatures will likely continue. CEO && .AVIATION... Showers are already forming across the Valley this afternoon with more widespread light rain expected after 06Z Friday. MVFR conditions are expected for tomorrow throughout the Sacramento Valley although isolated IFR conditions cannot be ruled out. Southerly winds will be picking up tonight and are expected to be gusting 20-25 KTS tomorrow. Wilson && .STO Watches/Warnings/Advisories... Winter Weather Advisory from 4 PM Friday to 10 AM PST Saturday for Western Plumas County/Lassen Park. Winter Storm Warning from 4 PM Friday to 10 AM PST Saturday for West Slope Northern Sierra Nevada. Flash Flood Watch from Friday afternoon through Saturday morning for Motherlode-Northern San Joaquin Valley-West Slope Northern Sierra Nevada. &&
In the hours before
Special weather statement, Jan 28, 1:54 PM PST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 154 PM PST THU JAN 28 2016 CAZ013>019-063-064-066>069-291400- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING... RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ... SACRAMENTO ...FAIRFIELD/SUISUN ...STOCKTON...MODESTO... ALDER SPRINGS...LAKEPORT...PARADISE...GRASS VALLEY...JACKSON... CHESTER...QUINCY...BLUE CANYON 154 PM PST THU JAN 28 2016 ...WET WEATHER THROUGH SUNDAY... .IMPACTS... *TRAVEL HAZARDS DUE TO SLICK ROADS, ESPECIALLY OVER SIERRA PASSES. *URBAN AND SMALL STREAM FLOODING. *DEBRIS FLOW NEAR RECENT SIERRA NEVADA BURN SCARS. .TIMING AND STRENGTH... *TONIGHT THROUGH SATURDAY MORNING: HEAVIEST PRECIPITATION WITH BREEZY VALLEY WINDS AND GUSTY WINDS AT HIGHER ELEVATIONS. SNOW LEVELS ABOVE 8000 FEET FRIDAY DROPPING TO 4000 FEET FRIDAY NIGHT. *SATURDAY AFTERNOON THROUGH SUNDAY: PRECIPITATION FOCUSED ON SIERRA NEVADA. ONLY SCATTERED SHOWERS ELSEWHERE WITH A SLIGHT CHANCE OF VALLEY THUNDERSTORMS SUNDAY. SNOW LEVELS AROUND 3000 FEET. .WEATHER SUMMARY... A WINTER STORM WILL MOVE THROUGH NORTHERN CALIFORNIA TONIGHT THROUGH SUNDAY. HEAVIEST PRECIPITATION IS EXPECTED FRIDAY INTO SATURDAY MORNING WITH HIGHEST AMOUNTS FOCUSED ON THE SIERRA NEVADA. THERE IS THE POTENTIAL FOR DEBRIS FLOW OVER THE SIERRA NEVADA BURN SCARS, ESPECIALLY THE BUTTE FIRE BURN AREA. INITIALLY HIGH SNOW LEVELS WILL FALL RAPIDLY FRIDAY NIGHT INTO EARLY SATURDAY. EXPECT TRAVEL DELAYS THIS WEEKEND OVER SIERRA PASSES.
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 4:51 AM PST | Winter Storm Watch | STO | 11 hr | |
| Jan 28, 7:27 AM PST | Dense Fog Advisory | STO | 4 hr | |
| Jan 28, 11:12 AM PST | Flash Flood Watch | STO | Amador, Calaveras, El Dorado | 44 hr |
| Jan 28, 3:24 PM PST | Winter Weather Advisory | STO | 36 hr |
Nearby
Winter Storm Warnings in California, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.